Alert archive / Kansas / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 215, NWS Dodge City, KS
NWS Dodge City, KS issued this severe thunderstorm warning at Jun 19, 2018, 7:41 PM CDT for Ellis County, Kansas. It was in force for 17 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 19, 2018, 7:41 PM CDT (00:41 UTC)
- Expired
- Jun 19, 2018, 7:58 PM CDT
- In force
- 17 min
- Issued by
- NWS Dodge City, KS
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 70.0 mph
County Ellis County, KS
The radar
The Dodge City radar (KDDC), 141 km from the middle of the area, began a volume at 00:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 19, 3:38 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 0.7 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2016 J/kg
- Mixed-layer CIN
- -48 J/kg
- Mixed-layer LCL
- 1695 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 107 m²/s²
- 0-3 km storm-relative helicity
- 200 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 5.9
The text
As transmitted.
855
WUUS53 KDDC 200041
SVRDDC
KSC051-200130-
/O.NEW.KDDC.SV.W.0215.180620T0041Z-180620T0130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Dodge City KS
741 PM CDT TUE JUN 19 2018
The National Weather Service in Dodge City has issued a
* Severe Thunderstorm Warning for...
Eastern Ellis County in central Kansas...
* Until 830 PM CDT.
* At 740 PM CDT, severe thunderstorms were located along a line
extending from 7 miles south of Plainville to 3 miles southwest of
Catherine to 3 miles southwest of Liebenthal, moving northeast at
40 mph.
HAZARD...70 mph wind gusts and penny size hail.
SOURCE...Radar indicated and spotter reported.
IMPACT...Expect considerable tree damage. Damage is likely to
mobile homes, roofs, and outbuildings.
* Locations impacted include...
Hays, Victoria, Walker, Catherine, Emmeram, Toulon and Munjor.
There have been several reports of wind damage in and around the Hays
around 730 PM
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3871 9904 3871 9930 3884 9930 3913 9941
3913 9904
TIME...MOT...LOC 0040Z 238DEG 36KT 3913 9934 3890 9926 3862 9938
HAIL...0.75IN
WIND...70MPH
$$
UMSCHEID1 follow-up statement
108
WWUS53 KDDC 200058
SVSDDC
Severe Weather Statement
National Weather Service Dodge City KS
758 PM CDT TUE JUN 19 2018
KSC051-200108-
/O.CAN.KDDC.SV.W.0215.000000T0000Z-180620T0130Z/
Ellis KS-
758 PM CDT TUE JUN 19 2018
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN ELLIS COUNTY IS
CANCELLED...
The storms which prompted the warning have weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore, the warning has been cancelled. However gusty winds are
still possible with these thunderstorms.
A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
central Kansas.
LAT...LON 3871 9904 3871 9930 3884 9930 3913 9941
3913 9904
TIME...MOT...LOC 0057Z 238DEG 36KT 3922 9915 3899 9907 3871 9919
$$
UMSCHEIDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 19, 6:07 PM CDT, 1 hour 34 minutes earlier.
Area forecast discussion, Jun 19, 6:07 PM CDT, 1 hour 34 minutes before
Area Forecast Discussion National Weather Service Dodge City KS 607 PM CDT Tue Jun 19 2018 ...UPDATE TO AVIATION... .SHORT TERM...(This afternoon through Wednesday) Issued at 1154 AM CDT Tue Jun 19 2018 Potential for severe weather, MCS, and heavy rain setting up from this evening through the overnight. An upper level low in Montana will kick out a shortwave which will move from central Colorado into western Kansas through tonight. This wave will combine with a stationary to an eventual cold front across west central Kansas to produce several areas of rain. The highest confidence of the heaviest rain of possibly 2-3 inches will be along and just south of the I-70 corridor. Models are hinting at a couple rounds of initiation with the first being during the afternoon and then another round of storms coming in from northeast Colorado in association with the main shortwave and cold front. Severe threat initially this afternoon will be a short time frame of supercells primarily along the Colorado border where we could see large hail and an isolated tornado threat. As the event evolves it will quickly become a wind threat as the storms will quickly develop into a line and move across the area. Wednesday as the upper low progresses into Nebraska and the shortwave move into central Kansas the rain should gradually end from west to east through the morning into the afternoon. With the clouds hanging around and cold air advection high temperatures will be in the lower to mid 80s. .LONG TERM...(Wednesday night through Tuesday) Issued at 104 PM CDT Tue Jun 19 2018 The upper level low slowly moves eastward into Iowa Wednesday evening into Thursday morning and will bring in a second cold front across the region. This will lead to cooler temperatures through the day Thursday into Friday morning. The storm system should exit the area by Friday bringing the return of southeast winds and moisture. Both GFS and Euro hint at convection trying to develop along a warm front as a shortwave moves out of Colorado by the late afternoon. The weekend has another upper level low developing in the Pacific northwest and moving towards the Rockies with a good baroclinic zone developing roughly along the I-70 corridor. With upslope flow and moisture in place the possibility of another heavy rain event and MCS could be in place. && .AVIATION...(For the 00Z TAFS through 00Z Wednesday evening) Issued at 604 PM CDT Tue Jun 19 2018 Thunderstorms are likely to continue across good portions of west central, central, and much of southwest Kansas through late tonight increasing the potential for periods of MVFR/IFR conditions in the vicinity of all TAF sites. Outside of storm activity, predominately VFR conditions will persist through early Wednesday afternoon. Gusty south winds 15 to 25kt will persist across central and eastern portions of southwest Kansas through late this evening as a stationary boundary remains anchored from southeast Colorado northeast into north central Kansas. Winds will then turn northerly 10 to 20kt early to mid Wednesday morning as a cold front pushes across the region. && .PRELIMINARY POINT TEMPS/POPS... DDC 64 84 61 81 / 90 50 10 0 GCK 63 84 59 82 / 90 30 10 0 EHA 62 84 60 86 / 70 20 10 0 LBL 65 84 61 86 / 80 30 10 0 HYS 66 82 60 77 / 90 20 10 10 P28 69 82 64 85 / 70 60 10 10 && .DDC WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch through Wednesday morning for KSZ030-031- 043>045. && SHORT TERM...Tatro LONG TERM...Tatro AVIATION...JJohnson
Hazardous weather outlook, Jun 19, 3:36 AM CDT, 16 hours 5 minutes before
Hazardous Weather Outlook National Weather Service Dodge City KS 336 AM CDT Tue Jun 19 2018 KSZ030-031-043>046-061>066-074>081-084>090-200845- Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman- Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa- Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber- 336 AM CDT Tue Jun 19 2018 /236 AM MDT Tue Jun 19 2018/ This hazardous weather outlook is for portions of central...south central...southwest and west central Kansas. .DAY ONE...Today and tonight. Day 1 Discussion ---------------- Strong to severe thunderstorms are expected late this afternoon into the overnight period, first across west central Kansas spreading southeast as the night progresses. The strongest storms will be capable of producing hail around 2 inches and winds over 70 mph. An isolated tornado can not be ruled out across west central Kansas late this afternoon. A flash flood watch will be in effect along the I-70 corridor late this afternoon into the overnight period. See the latest flood product for more information. Day 1 Hazards ------------- * Lightning: Significant risk * Excessive heat: Limited risk * Non-thunderstorm wind: Limited risk .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Days 2-7 Discussion ------------------- A chance of thunderstorms will be possible across south central Kansas Wednesday morning. These storms are not expected to be severe at this time. A chance of thunderstorms will be possible Friday night and again Sunday. It is too early to tell if any of these storms will become severe. Days 2-7 Hazards ---------------- * Wednesday - Lightning: Elevated risk - Severe thunderstorm: Limited risk * Thursday - Lightning: Limited risk - Non thunderstorm wind: Limited risk * Friday - Lightning: Limited risk * Saturday - Lightning: Limited risk - Excessive heat: Limited risk * Sunday - Lightning: Limited risk - Excessive heat: Limited risk * Monday - Lightning: Limited risk - Excessive heat: Limited risk .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed first across west central Kansas late this afternoon spreading southeast this evening into tonight. && For more details visit our webpage http://weather.gov/ddc/ehwo
In the hours before
Local storm report, Jun 19, 6:05 PM CDT, 1 hour 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
605 PM CDT TUE JUN 19 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM HAIL 1 WSW ROLLA 37.11N 101.65W
06/19/2018 E1.00 INCH MORTON KS PUBLIC
&&
LCRLocal storm report, Jun 19, 6:36 PM CDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
636 PM CDT TUE JUN 19 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0547 PM TSTM WND GST TREGO CENTER 38.88N 99.89W
06/19/2018 E68 MPH TREGO KS PUBLIC
&&
LCRLocal storm report, Jun 19, 6:38 PM CDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
638 PM CDT TUE JUN 19 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0634 PM HAIL ROLLA 37.12N 101.63W
06/19/2018 E1.00 INCH MORTON KS FIRE DEPT/RESCUE
&&
MRLocal storm report, Jun 19, 6:40 PM CDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
640 PM CDT TUE JUN 19 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0620 PM HAIL 2 ENE WILBURTON 37.08N 101.73W
06/19/2018 E1.75 INCH MORTON KS PUBLIC
&&
LCRLocal storm report, Jun 19, 6:45 PM CDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
645 PM CDT TUE JUN 19 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0640 PM HAIL 6 SSW ROLLA 37.04N 101.67W
06/19/2018 E1.50 INCH MORTON KS EMERGENCY MNGR
&&
MRLocal storm report, Jun 19, 6:50 PM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
650 PM CDT TUE JUN 19 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0610 PM HEAVY RAIN SCOTT CITY 38.48N 100.91W
06/19/2018 E5.50 INCH SCOTT KS EMERGENCY MNGR
EMERGENCY MANAGER REPORTS 5 TO 5.5 INCHES OF
RAINFALL ON BOTH SIDES OF TOWN. TIME MATCHED
TO APPROXIMATELY WHEN STORMS MOVED OUT OF
THE AREA.
&&
LCRThe office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 19, 7:19 PM CDT | Severe Thunderstorm Warning | DDC | Morton | 56 min |
| Jun 19, 7:37 PM CDT | Severe Thunderstorm Warning | DDC | Stevens | 53 min |
| Jun 19, 7:54 PM CDT | Flash Flood Warning | DDC | Morton | 3 hr |
| Jun 19, 7:56 PM CDT | Severe Thunderstorm Warning | DDC | Morton, Stevens | 49 min |
| Jun 19, 8:01 PM CDT | Special Weather Statement | DDC | Ellis, Rush | 59 min |
| Jun 19, 8:07 PM CDT | Severe Thunderstorm Warning | DDC | Morton | 53 min |
| Jun 19, 8:10 PM CDT | Special Weather Statement | DDC | Finney, Hamilton, Kearny | 65 min |
| Jun 19, 8:20 PM CDT | Severe Thunderstorm Warning | DDC | Finney, Hamilton, Kearny | 55 min |
| Jun 19, 8:36 PM CDT | Severe Thunderstorm Warning | DDC | Finney, Gray, Hamilton, Kearny, Lane, Scott | 54 min |
| Jun 19, 8:42 PM CDT | Severe Thunderstorm Warning | DDC | Morton, Stevens | 41 min |
| Jun 19, 9:17 PM CDT | Special Weather Statement | DDC | Seward | 43 min |
| Jun 19, 9:22 PM CDT | Special Weather Statement | DDC | Meade | 38 min |
| Jun 19, 9:25 PM CDT | Severe Thunderstorm Warning | DDC | Finney, Ford, Gray, Haskell, Hodgeman, Lane and 2 more | 65 min |
| Jun 19, 9:28 PM CDT | Severe Thunderstorm Warning | DDC | Grant, Hamilton, Kearny, Morton, Stanton, Stevens | 62 min |
| Jun 19, 9:37 PM CDT | Severe Thunderstorm Warning | DDC | Ellis, Ness, Rush, Trego | 53 min |
| Jun 19, 10:03 PM CDT | Severe Thunderstorm Warning | DDC | Clark, Comanche, Edwards, Ford, Hodgeman, Kiowa and 3 more | 57 min |
| Jun 19, 10:05 PM CDT | Severe Thunderstorm Warning | DDC | Gray, Haskell, Meade, Morton, Seward, Stevens | 55 min |
| Jun 19, 10:27 PM CDT | Severe Thunderstorm Warning | DDC | Grant, Morton, Stanton, Stevens | 48 min |
| Jun 19, 10:29 PM CDT | Severe Thunderstorm Warning | DDC | Ellis, Ness, Rush, Trego | 46 min |
| Jun 19, 10:31 PM CDT | Severe Thunderstorm Warning | DDC | Ford, Hodgeman, Ness | 14 min |
| Jun 19, 10:53 PM CDT | Severe Thunderstorm Warning | DDC | Clark, Comanche, Edwards, Ford, Hodgeman, Kiowa and 3 more | 67 min |
| Jun 19, 10:55 PM CDT | Severe Thunderstorm Warning | DDC | Ellis, Pawnee, Rush | 35 min |
| Jun 19, 11:00 PM CDT | Severe Thunderstorm Warning | DDC | Grant, Gray, Haskell, Meade, Morton, Seward and 2 more | 60 min |
| Jun 19, 11:50 PM CDT | Areal Flood Warning | DDC | Trego | 9 hr |
| Jun 19, 11:54 PM CDT | Areal Flood Warning | DDC | Morton, Stevens | 9 hr |
| Jun 19, 11:58 PM CDT | River Flood Warning | DDC | Trego | 20 hr |
| Jun 19, 11:58 PM CDT | Severe Thunderstorm Warning | DDC | Barber, Clark, Comanche, Edwards, Kiowa, Pratt and 1 more | 34 min |
| Jun 20, 12:06 AM CDT | Flash Flood Warning | DDC | Ellis | 91 min |
| Jun 20, 12:38 AM CDT | Special Weather Statement | DDC | Morton, Stanton | 67 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.